Alert archive / Texas / Tornado Warnings in 2011
Tornado Warning 14, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 24, 2011, 4:22 PM CDT for Callahan County, Jones County, Taylor County, Texas. It was in force for 38 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2011, 4:22 PM CDT (21:22 UTC)
- Expired
- Apr 24, 2011, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Callahan County, TX, Jones County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 41 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:24 PM CDT | TORNADO | 3 N Potosi, TX | |
| Apr 24, 4:30 PM CDT | HAIL 1.5 | 3 Ne Abilene, TX | NEAR ACU CAMPUS |
| Apr 24, 4:32 PM CDT | HAIL 2 | Dyess Afb, TX | |
| Apr 24, 4:34 PM CDT | TORNADO | 3 E Potosi, TX | |
| Apr 24, 4:40 PM CDT | HAIL 2.5 | Abilene, TX | AT THE ABILENE AIRPORT REPORTED BY ATCT OBSERVER |
| Apr 24, 4:40 PM CDT | HAIL 2.75 | Abilene, TX | |
| Apr 24, 4:45 PM CDT | HAIL 4.5 | 1 S Abilene, TX | |
| Apr 24, 4:50 PM CDT | HAIL 2.75 | Abilene, TX | |
| Apr 24, 4:57 PM CDT | HAIL 3.5 | 2 S Abilene, TX | FIRE DEPARTMENT MEASURED 3.5 INCH HAIL 2 MILES SOUTH OF ABILENE. |
| Apr 24, 4:57 PM CDT | HAIL 3.5 | 3 Ese Abilene, TX | 3 TO 4 INCH HAIL AT THE ABILENE AIRPORT REPORTED BY ATCT OBSERVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
626
WFUS54 KSJT 242122
TORSJT
TXC059-253-441-242200-
/O.NEW.KSJT.TO.W.0014.110424T2122Z-110424T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
422 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN JONES COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 500 PM CDT
* AT 418 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS 3 MILES NORTH OF VIEW...OR 11 MILES SOUTHWEST OF
ABILENE...MOVING EAST AT 20 MPH.
IN ADDITION TO DANGEROUS TORNADIC WINDS...OTHER HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.
POTENTIALLY DEADLY LIGHTNING.
* THE TORNADO IS EXPECTED TO BE NEAR...
ABILENE BY 450 PM CDT...
POTOSI AND HAMBY BY 500 PM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 272 AND 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3260 9961 3257 9961 3252 9961 3252 9960
3230 9958 3234 9997 3252 9996
TIME...MOT...LOC 2122Z 263DEG 16KT 3238 9988
$$6 follow-up statements
453
WWUS54 KSJT 242136
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
436 PM CDT SUN APR 24 2011
TXC059-253-441-242200-
/O.CON.KSJT.TO.W.0014.000000T0000Z-110424T2200Z/
JONES TX-TAYLOR TX-CALLAHAN TX-
436 PM CDT SUN APR 24 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES...
AT 435 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
DYESS AFB...OR 6 MILES SOUTHWEST OF ABILENE...MOVING EAST AT 20 MPH.
TRAINED WEATHER SPOTTERS REPORTED HEN EGG SIZED HAIL.
STORM HAZARDS INCLUDE...
DANGEROUS TORNADIC WINDS.
LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.
WITH POSSIBLE STORM IMPACTS...
OVERTURNED VEHICLES...
DAMAGE TO TREES...SOME MAY BE UPROOTED...
DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
DENTED VEHICLES
MODERATE ROOF DAMAGE
MAY BREAK WINDOWS ON VEHICLES AND HOMES
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.
THE TORNADO WILL BE NEAR...
ABILENE AND IMPACT BY 450 PM CDT...
POTOSI AND HAMBY BY 500 PM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 272 AND 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3260 9961 3257 9961 3252 9961 3252 9960
3230 9958 3234 9997 3252 9996
TIME...MOT...LOC 2136Z 263DEG 16KT 3239 9981
$$825
WWUS54 KSJT 242139
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
439 PM CDT SUN APR 24 2011
TXC059-253-441-242200-
/O.CON.KSJT.TO.W.0014.000000T0000Z-110424T2200Z/
JONES TX-TAYLOR TX-CALLAHAN TX-
439 PM CDT SUN APR 24 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES...
AT 435 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
DYESS AFB...OR 6 MILES SOUTHWEST OF ABILENE...MOVING EAST AT 20 MPH.
TRAINED WEATHER SPOTTERS REPORTED TENNIS BALL SIZED HAIL.
STORM HAZARDS INCLUDE...
DANGEROUS TORNADIC WINDS.
LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.
WITH POSSIBLE STORM IMPACTS...
OVERTURNED VEHICLES...
DAMAGE TO TREES...SOME MAY BE UPROOTED...
DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
DENTED VEHICLES
MODERATE ROOF DAMAGE
MAY BREAK WINDOWS ON VEHICLES AND HOMES
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.
THE TORNADO WILL BE NEAR...
ABILENE AND IMPACT BY 450 PM CDT...
POTOSI AND HAMBY BY 500 PM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 272 AND 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3260 9961 3257 9961 3252 9961 3252 9960
3230 9958 3234 9997 3252 9996
TIME...MOT...LOC 2139Z 263DEG 16KT 3239 9979
$$816
WWUS54 KSJT 242140
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
440 PM CDT SUN APR 24 2011
TXC059-253-441-242200-
/O.CON.KSJT.TO.W.0014.000000T0000Z-110424T2200Z/
JONES TX-TAYLOR TX-CALLAHAN TX-
440 PM CDT SUN APR 24 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES...
AT 435 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
DYESS AFB...OR 6 MILES SOUTHWEST OF ABILENE...MOVING EAST AT 20 MPH.
TRAINED WEATHER SPOTTERS REPORTED BASEBALL SIZED HAIL.
STORM HAZARDS INCLUDE...
DANGEROUS TORNADIC WINDS.
LARGE DAMAGING HAIL UP TO BASEBALL BALL SIZE.
WITH POSSIBLE STORM IMPACTS...
OVERTURNED VEHICLES...
DAMAGE TO TREES...SOME MAY BE UPROOTED...
DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
DENTED VEHICLES
MODERATE ROOF DAMAGE
MAY BREAK WINDOWS ON VEHICLES AND HOMES
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.
THE TORNADO WILL BE NEAR...
ABILENE AND IMPACT BY 450 PM CDT...
POTOSI AND HAMBY BY 500 PM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 272 AND 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3260 9961 3257 9961 3252 9961 3252 9960
3230 9958 3234 9997 3252 9996
TIME...MOT...LOC 2140Z 263DEG 16KT 3239 9979
$$698
WWUS54 KSJT 242144
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
444 PM CDT SUN APR 24 2011
TXC059-253-441-242200-
/O.CON.KSJT.TO.W.0014.000000T0000Z-110424T2200Z/
JONES TX-TAYLOR TX-CALLAHAN TX-
444 PM CDT SUN APR 24 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES...
AT 439 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
DYESS AFB...OR NEAR ABILENE...MOVING EAST AT 20 MPH. TRAINED WEATHER
SPOTTERS REPORTED TENNIS BALL SIZED HAIL.
STORM HAZARDS INCLUDE...
DANGEROUS TORNADIC WINDS.
LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.
WITH POSSIBLE STORM IMPACTS...
OVERTURNED VEHICLES...
DAMAGE TO TREES...SOME MAY BE UPROOTED...
DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
DENTED VEHICLES
MODERATE ROOF DAMAGE
MAY BREAK WINDOWS ON VEHICLES AND HOMES
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.
THE TORNADO WILL BE NEAR...
ABILENE AND IMPACT BY 450 PM CDT...
POTOSI AND HAMBY BY 500 PM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 272 AND 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3260 9961 3257 9961 3252 9961 3252 9960
3230 9958 3234 9997 3252 9996
TIME...MOT...LOC 2144Z 263DEG 16KT 3239 9976
$$325
WWUS54 KSJT 242150
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
450 PM CDT SUN APR 24 2011
TXC059-253-441-242200-
/O.CON.KSJT.TO.W.0014.000000T0000Z-110424T2200Z/
JONES TX-TAYLOR TX-CALLAHAN TX-
450 PM CDT SUN APR 24 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES...
AT 448 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
ABILENE...MOVING EAST AT 20 MPH. TRAINED WEATHER SPOTTERS REPORTED
SOFTBALL SIZED HAIL.
STORM HAZARDS INCLUDE...
DANGEROUS TORNADIC WINDS.
LARGE DAMAGING HAIL UP TO SOFTBALL SIZE.
WITH POSSIBLE STORM IMPACTS...
OVERTURNED VEHICLES...
DAMAGE TO TREES...SOME MAY BE UPROOTED...
DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
CATASTROPHIC VEHICLE DAMAGE
CATASTROPHIC ROOF DAMAGE
SHATTERED WINDOWS ON VEHICLES AND HOMES
POTENTIALLY DEADLY TO PEOPLE...PETS...AND LIVESTOCK LEFT
UNPROTECTED.
THE TORNADO WILL BE NEAR...
POTOSI BY 455 PM CDT...
HAMBY BY 500 PM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 272 AND 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3260 9961 3257 9961 3252 9961 3252 9960
3230 9958 3234 9997 3252 9996
TIME...MOT...LOC 2151Z 263DEG 16KT 3239 9972
$$801
WWUS54 KSJT 242158
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 PM CDT SUN APR 24 2011
TXC059-253-441-242200-
/O.CON.KSJT.TO.W.0014.000000T0000Z-110424T2200Z/
JONES TX-TAYLOR TX-CALLAHAN TX-
458 PM CDT SUN APR 24 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES...
AT 456 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
POTOSI...OR NEAR ABILENE...MOVING EAST AT 20 MPH. TRAINED WEATHER
SPOTTERS REPORTED 3 TO 4 INCH HAIL.
STORM HAZARDS INCLUDE...
DANGEROUS TORNADIC WINDS.
LARGE DAMAGING HAIL UP TO SOFTBALL SIZE.
WITH POSSIBLE STORM IMPACTS...
OVERTURNED VEHICLES...
DAMAGE TO TREES...SOME MAY BE UPROOTED...
DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
CATASTROPHIC VEHICLE DAMAGE
CATASTROPHIC ROOF DAMAGE
SHATTERED WINDOWS ON VEHICLES AND HOMES
POTENTIALLY DEADLY TO PEOPLE...PETS...AND LIVESTOCK LEFT
UNPROTECTED.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 274 AND 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3248 9992 3260 9961 3252 9961 3252 9960
3230 9958 3234 9997
TIME...MOT...LOC 2158Z 263DEG 16KT 3239 9968
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 12:48 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Apr 24, 12:48 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1248 PM CDT SUN APR 24 2011 .UPDATE... SEE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... AFTERNOON AND EVENING CONCERNS WITH THUNDERSTORM CHANCES WILL STILL BE THE MAIN ISSUE IN THE TERMINALS TODAY. CU FIELD DEVELOPING ALONG THE STATIONARY BOUNDARY JUST SOUTH OF ABILENE AND SWEETWATER...AN EXPECT STORMS TO DEVELOP IN THAT AREA BY 21Z. NOT SURE JUST HOW WIDESPREAD THEY WILL BE...BUT ENOUGH TO MENTION A VCTS AND A CB GROUP FOR THE AFTERNOON AT KABI. FARTHER SOUTH...CU FIELD IS JUST NOW STARTING TO BECOME MORE ENHANCED ACROSS THE CONCHO VALLEY AS WELL...SO A FEW STORMS APPROACHING KSJT WILL ALSO BE POSSIBLE. TO THE SOUTHEAST...MVFR CIGS WITH STRATUS SHOULD CONTINUE FOR SEVERAL MORE HOURS...BEFORE BREAKING AND LIFTING. MORE ISOLATED CONVECTION LIKELY DOWN NEAR KJCT AND KBBD...AND PROBABLY WONT START UNTO LATER THIS AFTERNOON. BY MONDAY MORNING...DRYLINE PUSHING RAPIDLY EAST ACROSS THE AREA WILL BEGIN TO BRING GUSTY WESTERLY WINDS TO CENTRAL AND WESTERN AREAS. MVFR CIGS WILL PERSIST THROUGH THE END OF THIS FORECAST AT 18Z T KJCT AND KBBD...BUT WILL RAPIDLY CLEAR MONDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 601 AM CDT SUN APR 24 2011/ AVIATION... /12Z UPDATE/ MVFR CEILINGS WILL CONTINUE OVER ALL TERMINALS UNTIL AROUND NOON. SOUTHERN WINDS WILL INCREASE TO 10-15KTS WITH GUSTS TO AROUND 20KTS BY EARLY AFTERNOON. AN UPPER LEVEL STORM SYSTEM APPROACHING FROM THE WEST WILL INTERACT WITH A STALLED FRONTAL BOUNDARY OVER THE BIG COUNTRY AND A DRYLINE OVER WESTERN SECTIONS OF WEST CENTRAL TEXAS TO INITIATE THUNDERSTORM ACTIVITY BY 21Z. DISCRETE SUPERCELLS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. THIS ACTIVITY COULD POSSIBLE AFFECT SOME IF NOT ALL TERMINALS THROUGH THE AFTERNOON AND EARLY EVENING HOURS. HAVE INCLUDED A CB GROUP IN ALL TERMINALS FORECASTS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 78 63 89 57 93 / 30 30 10 10 10 SAN ANGELO 84 62 93 57 98 / 30 30 10 10 0 JUNCTION 82 66 93 59 95 / 30 30 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Apr 24, 3:19 AM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 319 AM CDT SUN APR 24 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-250830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 319 AM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE THREAT OF SEVERE WEATHER WILL CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND INTO TONIGHT. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ISOLATED TORNADOES A SECONDARY THREAT. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS.
In the hours before
Local storm report, Apr 24, 3:59 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
359 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 3 SSE DYESS AFB 32.38N 99.85W
04/24/2011 E1.75 INCH TAYLOR TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1100118
19Local storm report, Apr 24, 4:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
401 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 SW DYESS AFB 32.41N 99.87W
04/24/2011 E1.75 INCH TAYLOR TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1100119
19Local storm report, Apr 24, 4:05 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
405 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TORNADO 5 N MORAN 32.62N 99.17W
04/24/2011 SHACKELFORD TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1100120
LEHLocal storm report, Apr 24, 4:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TORNADO IBEX 32.68N 99.12W
04/24/2011 SHACKELFORD TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1100121
LEHLocal storm report, Apr 24, 4:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
407 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 N ALBANY 32.74N 99.30W
04/24/2011 M1.75 INCH SHACKELFORD TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1100122
LEHLocal storm report, Apr 24, 4:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
408 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL ALBANY 32.73N 99.30W
04/24/2011 M0.88 INCH SHACKELFORD TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1100123
LEHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:00 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 45 min |
| Apr 23, 9:39 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Apr 23, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 46 min |
| Apr 24, 1:35 PM CDT | Fire Weather Watch | SJT | Coke, Crockett, Fisher, Haskell, Irion, Jones and 5 more | 7 hr |
| Apr 24, 3:12 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 63 min |
| Apr 24, 3:35 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 25 min |
| Apr 24, 3:48 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 42 min |
| Apr 24, 3:52 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 38 min |
| Apr 24, 3:56 PM CDT | Tornado Warning | SJT | Shackelford | 49 min |
| Apr 24, 4:03 PM CDT | Tornado Warning | SJT | Taylor | 42 min |
| Apr 24, 4:27 PM CDT | Tornado Warning | SJT | Callahan, Shackelford, Taylor | 48 min |
| Apr 24, 4:44 PM CDT | Areal Flood Advisory | SJT | Taylor | 91 min |
| Apr 24, 5:00 PM CDT | Tornado Warning | SJT | Callahan, Shackelford, Taylor | 45 min |
| Apr 24, 5:10 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 20 min |
| Apr 24, 5:25 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 65 min |
| Apr 24, 5:28 PM CDT | Flash Flood Warning | SJT | Callahan, Shackelford, Taylor | 3 hr |
| Apr 24, 5:31 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 44 min |
| Apr 24, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 38 min |
| Apr 24, 6:14 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 61 min |
| Apr 24, 6:33 PM CDT | Tornado Warning | SJT | Callahan, Coleman, Runnels, Taylor | 57 min |
| Apr 24, 6:46 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 33 min |
Nearby
Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.